Warning of dangerous heroin mix

UPDATE 21 JUNE 2016: 

In light of the increasing prevalence of fentanyl being added to heroin, we are re-issuing this alert. Please find below important information for your attention.
There is significant evidence from an increasing number of post-mortem results of recent drug user deaths and from police seizures that some heroin may contain fentanyl or carfentanil. There is also one fatality that we know of as a result of fentanyl being added to cocaine. These are highly potent synthetic opioids and very small amounts can cause severe or even fatal toxicity. We ask all of our service users to continue to remain vigilant and cautious, especially when buying from street suppliers.


A deadly synthetic opioid recently detected in heroin supplies in the north east of England could be present in drugs around the UK, the National Crime Agency (NCA) has warned.

They state that “Fentanyl, which is up to 100 times stronger than street heroin, and its analogue carfentanyl which is 100 times stronger again, are believed to have caused several recent deaths in the Yorkshire, Humber and Cleveland areas.”

With the BBC reporting today that there have been 14 overdoses in 24 hours in Stockport, we ask all of our service users to be vigilant and cautious, especially when buying from street suppliers.

It is extremely hard, if not impossible, to tell from sight whether heroin has been mixed with fentanyl or carfentanil.

– Be extra cautious about the sources from which you get your drugs, and about the drugs you are taking; maybe starting with just a quarter hit of a new supply.

– Do not use alone; make sure that someone you trust is present, and equipped with naloxone.

– Watch carefully for the signs of an overdose, e.g. loss of consciousness, shallow or absent breathing, ‘snoring’, and/or blue lips or fingertips.

– Be prepared to call immediately for an ambulance if someone overdoses and administer naloxone if available and competent to do so.

– Make sure there is sufficient naloxone available. You will need more naloxone to recover from an overdose of fentanyl/carfentanil that you would need for a heroin overdose.

If you have been affected by any of these issues and want to talk to, please contact us. We guarantee a non-judgemental approach and will treat you according to your needs and wishes.

Click here to read further harm reduction advice from Release.

Referral

News & Views

News

Mental Health Awareness Week

By Amit Shenmar, Education, Training and Employment Advisor – ResoLUTiONs. Thousands of people end their lives by suicide every...

news link

Twitter